SMITH & NEPHEW, INC. GII PST STB ART TRL 1-2 11MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Back to Search Results |
| Model Number |
71430903 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/17/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, during a tka surgery, a gii pst stb art trl 1-2 11mm was chipped.This happened before use in patient.Surgery was performed, without any delay, with a back-up device instead.Patient was not injured as consequence of this problem.
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, the product analysis and the reported event could not be confirmed at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned trial confirms multiple scratches, burrs and deep gouges in the plastic.The visual also confirms a small piece of the device is broken off.The broken piece was not returned.This device show significant signs of wear and use.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.